Alert archive / Utah / Red Flag Warnings in 2007
Red Flag Warning 40, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Sep 27, 2007, 2:28 PM MDT. It took effect at Sep 28, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2007, 2:28 PM MDT (20:28 UTC)
- In effect from
- Sep 28, 2007, 12:00 PM MDT
- Expired
- Sep 28, 2007, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 272028 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 228 PM MDT THU SEP 27 2007 UTZ420-423-434-435-437-439-440-281100- /O.NEW.KSLC.FW.W.0040.070928T1800Z-070929T0200Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS- WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH- 228 PM MDT THU SEP 27 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT FRIDAY FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY. THIS WARNING INCLUDES ZONES 420...423...435...437...439 AND 440... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY ACROSS MOST LOWER ELEVATIONS OF WESTERN AND SOUTH CENTRAL UTAH. THIS WARNING IS IN EFFECT FROM 12 PM TO 8 PM MDT FRIDAY. GUSTY SOUTH WINDS AHEAD OF AN APPROACHING STORM SYSTEM ARE EXPECTED TO DEVELOP ACROSS MUCH OF WESTERN AND SOUTHERN UTAH DURING THE DAY FRIDAY. THE STRONGEST WINDS CAN BE EXPECTED ACROSS WESTERN UTAH VALLEYS...WHERE SUSTAINED WINDS OF 25 TO 35 MPH...WITH OCCASIONAL GUSTS IN EXCESS OF 45 MPH...WILL BE POSSIBLE. IN ADDITION...RELATIVE HUMIDITY VALUES ACROSS WESTERN AND SOUTH CENTRAL UTAH ARE EXPECTED TO DROP BELOW 15 PERCENT AT MOST SITES BELOW 6000 FEET FRIDAY AFTERNOON. THIS COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING. RELATIVE HUMIDITY VALUES ARE EXPECTED TO INCREASE ABOVE 15 PERCENT NEAR OR SHORTLY AFTER SUNSET...HOWEVER GUSTY WINDS MAY PERSIST THROUGH THE EVENING HOURS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 WWUS85 KSLC 272037 CCA RFWSLC RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 236 PM MDT THU SEP 27 2007 ADDED ZONE 434 IN HEADLINE UTZ420-423-434-435-437-439-440-281130- /O.COR.KSLC.FW.W.0040.070928T1800Z-070929T0200Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS- WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH- 236 PM MDT THU SEP 27 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT FRIDAY FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY. THIS WARNING INCLUDES ZONES 420...423...434...435...437...439 AND 440... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY ACROSS MOST LOWER ELEVATIONS OF WESTERN AND SOUTH CENTRAL UTAH. THIS WARNING IS IN EFFECT FROM 12 PM TO 8 PM MDT FRIDAY. GUSTY SOUTH WINDS AHEAD OF AN APPROACHING STORM SYSTEM ARE EXPECTED TO DEVELOP ACROSS MUCH OF WESTERN AND SOUTHERN UTAH DURING THE DAY FRIDAY. THE STRONGEST WINDS CAN BE EXPECTED ACROSS WESTERN UTAH VALLEYS...WHERE SUSTAINED WINDS OF 25 TO 35 MPH...WITH OCCASIONAL GUSTS IN EXCESS OF 45 MPH...WILL BE POSSIBLE. IN ADDITION...RELATIVE HUMIDITY VALUES ACROSS WESTERN AND SOUTH CENTRAL UTAH ARE EXPECTED TO DROP BELOW 15 PERCENT AT MOST SITES BELOW 6000 FEET FRIDAY AFTERNOON. THIS COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING. RELATIVE HUMIDITY VALUES ARE EXPECTED TO INCREASE ABOVE 15 PERCENT NEAR OR SHORTLY AFTER SUNSET...HOWEVER GUSTY WINDS MAY PERSIST THROUGH THE EVENING HOURS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 280958 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 358 AM MDT FRI SEP 28 2007 UTZ420-423-434-435-437-439-440-282200- /O.EXT.KSLC.FW.W.0040.070928T1800Z-070929T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS- WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH- 358 AM MDT FRI SEP 28 2007 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. THIS WARNING INCLUDES FIRE WEATHER ZONES 420...423...434...435...437...439 AND 440... THE RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IS NOW IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 420...423...434...435...437...439 AND 440. GUSTY SOUTH WINDS AHEAD OF AN APPROACHING STORM SYSTEM WILL DEVELOP ACROSS MUCH OF WESTERN AND SOUTHERN UTAH DURING THE DAY FRIDAY. THE STRONGEST WINDS CAN BE EXPECTED ACROSS WESTERN UTAH VALLEYS...WHERE SUSTAINED WINDS OF 25 TO 35 MPH... WITH OCCASIONAL GUSTS IN EXCESS OF 45 MPH...WILL BE POSSIBLE. IN ADDITION...RELATIVE HUMIDITY VALUES ACROSS WESTERN AND SOUTH CENTRAL UTAH WILL DROP BELOW 15 PERCENT AT MOST SITES BELOW 6000 FEET FRIDAY AFTERNOON. THIS COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS THIS AFTERNOON AND THIS EVENING. RELATIVE HUMIDITY VALUES ARE EXPECTED TO INCREASE ABOVE 15 PERCENT NEAR OR SHORTLY AFTER SUNSET. HOWEVER...GUSTY WINDS COULD PERSIST INTO THE OVERNIGHT HOURS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 282056 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 256 PM MDT FRI SEP 28 2007 UTZ420-423-434-435-437-439-440-290300- /O.CON.KSLC.FW.W.0040.000000T0000Z-070929T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS- WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH- 256 PM MDT FRI SEP 28 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 420...423...434...435...437...439 AND 440... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN AND SOUTH CENTRAL UTAH. THIS WARNING IS FOR FIRE WEATHER ZONES 420...423...434...435...437...439 AND 440. GUSTY SOUTH WINDS AHEAD OF AN APPROACHING STORM SYSTEM WILL CONTINUE ACROSS MUCH OF WESTERN AND SOUTHERN UTAH THROUGH EARLY EVENING. THE STRONGEST WINDS CAN BE EXPECTED ACROSS WESTERN UTAH VALLEYS...WHERE SUSTAINED WINDS OF 25 TO 35 MPH... WITH OCCASIONAL GUSTS IN EXCESS OF 45 MPH...WILL BE POSSIBLE. IN ADDITION...RELATIVE HUMIDITY VALUES ACROSS WESTERN AND SOUTH CENTRAL UTAH WILL BE NEAR OR BELOW 15 PERCENT AT MOST SITES BELOW 6000 FEET. THIS COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING. RELATIVE HUMIDITY VALUES ARE EXPECTED TO INCREASE ABOVE 15 PERCENT NEAR OR SHORTLY AFTER SUNSET. HOWEVER...GUSTY WINDS COULD PERSIST INTO THE OVERNIGHT HOURS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Sep 27, 10:33 AM MDT, 3 hours 55 minutes earlier.
Area forecast discussion, Sep 27, 10:33 AM MDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1033 AM MDT THU SEP 27 2007 .SYNOPSIS...A DRY STABLE AIRMASS WILL REMAIN OVER THE REGION TODAY WITH A CONTINUED WARMING TREND. SOUTHWEST FLOW DEVELOPS TODAY THEN INCREASES FRIDAY AHEAD OF A PACIFIC STORM. THIS SYSTEM WILL IMPACT UTAH AND SOUTHWEST WYOMING LATE FRIDAY NIGHT THROUGH SATURDAY. && .DISCUSSION...RIDGE AXIS SHIFTING EAST TODAY WILL BRING A WARMER SOUTHWESTERLY FLOW TO THE AREA. TEMPERATURES WILL CONTINUE TO CLIMB BACK UP TO NEAR NORMAL TODAY AS A RESULT. SOME CIRRUS WILL BE SPREADING INTO SOUTHWEST UTAH TODAY...OTHERWISE A DRY AIRMASS WILL RESULT IN CLEAR TO MOSTLY CLEAR SKIES MOST AREAS. SOUTHWESTERLY FLOW STRENGTHENS AHEAD OF AN APPROACHING TROUGH TOMORROW. THE AIRMASS SHOULD MIX WELL TOMORROW WITH WINDY CONDITIONS AND CONTINUED WARMING IN THE VALLEYS. THE TROUGH WILL PUSH ACROSS THE AREA FRIDAY NIGHT THROUGH SATURDAY. MODELS TAP INTO SOME MOISTURE FROM THE SOUTHWEST...RESULTING IN A CHANCE OF PRECIPITATION FRIDAY AND FRIDAY NIGHT AHEAD OF THE COLD FRONT. MODELS SUGGEST THAT THE INITIAL SURFACE FRONT ENTERS NORTHWEST UTAH FRIDAY NIGHT AND PUSHES ACROSS THE SALT LAKE VALLEY SHORTLY AFTER MIDNIGHT...FOLLOWED BY A STRONGER PUSH ASSOCIATED WITH THE 700MB BAROCLINIC ZONE EARLY SATURDAY MORNING. HOWEVER...THE GFS HAS BEEN TRENDING TOWARDS AN INCREASINGLY SPLIT SOLUTION...WHICH DOES NOT BODE AS WELL FOR PRECIPITATION FOR THE AREA. MEANWHILE...THE NAM IS LESS SPLITTY...TAKING MORE ENERY ACROSS THE AREA. THE EC SOLUTION TAKES THE MIDDLE GROUND...AND WILL BE CURIOUS TO SEE WHAT THE 12Z SOLUTION SHOWS. CONFIDENCE IS OBVIOUSLY STILL QUITE LOW FOR THIS EVENT...SO THE EVOLUTION OF THIS STORM WILL BE THE MAIN FORECAST PROBLEM OF THE DAY. HIGH PRESSURE QUICKLY BUILDS BACK IN BEHIND THE RIDGE ON SUNDAY...WITH RAPID WARMING AT 700MB. ANOTHER TROUGH THEN SLIDES ACROSS NORTHERN UTAH ON MONDAY BEFORE A GENERAL WESTERLY FLOW PATTERN DEVELOPS OVER THE AREA THROUGH LATE IN THE WEEK. NO UPDATES THIS MORNING. && .AVIATION...NO SIGNIFICANT AVIATION ISSUES EXPECTED TODAY. SOUTHEASTERLY WINDS WILL PREVAIL AT THE SLC TERMINAL UNTIL THE NORTHWESTERLY LAKE BREEZE DEVELOPS AROUND 20Z...A BIT LATER THAN USUAL. && .FIRE WEATHER...A DRY AND STABLE AIRMASS WILL REMAIN OVER THE DISTRICT TODAY. SOUTHWESTERLY FLOW WILL INCREASE TONIGHT THROUGH FRIDAY...AHEAD OF AN APPROACHING STORM SYSTEM. WINDY CONDITIONS ARE EXPECTED ACROSS WESTERN UTAH FRIDAY AFTERNOON...WHERE FUELS ARE CRITICAL. 06/12Z MODELS SPREAD MID LEVEL MOISTURE ACROSS THE DISTRICT DURING THE DAY FRIDAY...AND HAVE TRENDED MORE MOIST AT LOW LEVELS AS WELL...WITH RH VALUES PROGGED TO REMAIN AT OR ABOVE 20 PERCENT. HOWEVER...MODELS HAVE SHOWN TO BE OVERLY AGGRESSIVE OVER THE PAST FEW WEEKS INCREASING LOW LEVEL RH...AND THIS MAY WELL BE THE CASE AGAIN FRIDAY. A RED FLAG WARNING REMAINS A POSSIBILITY FOR FRIDAY AFTERNOON IF THE MODELS ARE DEEMED TO BE TOO MOIST. OTHERWISE PACIFIC STORM SYSTEM FORECAST TO MOVE THROUGH THE DISTRICT ON SATURDAY...BRINGING A CHANCE FOR WETTING RAINS TO PORTIONS OF THE DISTRICT...AND SNOW TO THE HIGHER ELEVATIONS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && CHENG/SEAMAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Sep 27, 5:42 AM MDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 542 AM MDT THU SEP 27 2007 UTZ001>016-019>021-517-518-WYZ021-280900- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 542 AM MDT THU SEP 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT MILD DRY EARLY FALL WEATHER WILL CONTINUE OVER THE OUTLOOK AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS WILL INCREASE OVER THE AREA ON FRIDAY AHEAD OF A PACIFIC STORM. WINDY CONDITIONS ARE EXPECTED IN THE MOUNTAINS AND WESTERN VALLEYS AND IT WILL BE LOCALLY WINDY IN THE EAST. THESE WINDS WILL ALSO INCREASE THE FIRE DANGER FRIDAY AFTERNOON. THE PACIFIC STORM WILL MOVE INTO THE OUTLOOK AREA ON SATURDAY BRINGING COLDER TEMPERATURES ALONG WITH WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW. SIGNIFICANT SNOWFALL IS POSSIBLE IN THE NORTHERN AND CENTRAL MOUNTAINS ABOVE ABOUT 7000 FEET. DRY AND WARMER WEATHER WILL RETURN TO THE AREA ON SUNDAY WITH ANOTHER PACIFIC SYSTEM FORECAST FOR NORTHERN UTAH AND SOUTHWESTERN WYOMING MONDAY. COOLER AND UNSETTLED WEATHER WILL CONTINUE OVER THE NORTHERN PORTIONS OF THE AREA THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 3:33 PM MDT | Wind Advisory | SLC | 41 hr |
Nearby
Red Flag Warnings in Utah, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.